By Topic

Two Algorithms for Determining the Most Reliable Path of a Network

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$33 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

2 Author(s)
Radivoj Petrovic ; Mihailo Pupin Institute; P.O. Box 906;11000 Beograd; Belgrade, YUGOSLAVIA. ; Slobodan Jovanovic

This paper presents two algorithms for determining the most reliable paths of a communication network, taking into account both the reliabilities of nodes and links. A network is modeled by a linear graph. The first algorithm adapts a node labeling scheme; second is based on the shortest-path matrix algorithm. Both algorithms can be applied to oriented and nonoriented nonsymetric networks. The numerical examples confirm that both algorithms efficiently handle networks with hundreds of nodes and edges. The total amount of computation, expressed by the number of multiplications and comparisons, increases in the labeling procedure with the square of the number of nodes, and in the matrix method with the cube of the number of nodes.

Published in:

IEEE Transactions on Reliability  (Volume:R-28 ,  Issue: 2 )